MAUDE Adverse Event Report: STRYKER GMBH BIXCUT - IM REAMER, MOD. TRINKLE FITTING D7.5X480MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH BIXCUT - IM REAMER, MOD. TRINKLE FITTING D7.5X480MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 02276075
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "orif for distal humerus fracture (t2 humerus nail) during medullary cavity reaming with a big cut reamer, the base of the 7.5 mm reamer shaft fractured.The physician thought the break occurred due to strong resistance from the narrow medullary cavity and hard bone in this young male patient, which placed stress on the reamer's base.No fragments remained inside the patient, and the procedure was completed without further issues.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device is broken as described in the event description.The device inspection revealed the following: the reported reamer was returned for evaluation.It can be confirmed that the reamer is broken apart at the crossover from the flexible shaft to the coupling piece.The complete coupling piece was not returned for evaluation.At the flexible shaft are slight stress marks and some deformations visible.The cutting edges of the reamer are slightly worn but in general in acceptable condition.The breakage surfaces show no plastic deformation and identify a brittle overload fracture.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.No product related issue could be detected.The complete coupling piece was not returned, which make a full investigation and the determination of a exact root cause impossible.Most likely did a mechanical overload by the reported strong resistance from the narrow medullary cavity and hard bone lead to the breakage of the device.If more information is provided, the case will be reassessed.

Brand Name
BIXCUT - IM REAMER, MOD. TRINKLE FITTING D7.5X480MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23368679
Report Number0008031020-2025-01989
Device Sequence Number8916247
Product Code LXH
UDI-Device Identifier04546540145796
UDI-Public(01)04546540145796(11)210505(10)K0CD7D0
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02276075
Device Lot NumberK0CD7D0
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/26/2025
Supplement Date Received by Manufacturer01/15/2026
Initial Report FDA Received Date10/23/2025
Supplement Report FDA Received Date02/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age28 YR
Patient SexMale